Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 41, NWS Wilmington, NC

October 26, 2025Brunswick County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Oct 26, 2025, 8:03 PM EDT for Brunswick County, North Carolina. It took effect at Oct 27, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2025, 8:03 PM EDT (00:03 UTC)
In effect from
Oct 27, 2025, 6:00 AM EDT
Expired
Oct 27, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WHUS42 KILM 270003
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
803 PM EDT Sun Oct 26 2025

NCZ106-108-SCZ054-056-280000-
/O.EXP.KILM.BH.S.0040.000000T0000Z-251027T0000Z/
/O.NEW.KILM.RP.S.0042.251027T1000Z-251028T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
803 PM EDT Sun Oct 26 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...Dangerous rip currents expected. A strong north to south
  longshore current is also expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...From 6 AM EDT Monday through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ110-280000-
/O.NEW.KILM.BH.S.0041.251027T1000Z-251028T0000Z/
Coastal Brunswick-
803 PM EDT Sun Oct 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Strong east to west longshore current.

* WHERE...Coastal Brunswick County.

* WHEN...From 6 AM EDT Monday through Monday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
1 follow-up statement
833 
WHUS42 KILM 280000
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
800 PM EDT Mon Oct 27 2025

NCZ106-108-SCZ054-056-280800-
/O.EXP.KILM.RP.S.0042.000000T0000Z-251028T0000Z/
/O.NEW.KILM.RP.S.0043.251028T1000Z-251029T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
800 PM EDT Mon Oct 27 2025

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH
TUESDAY EVENING...

* WHAT...Dangerous rip currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...From 6 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water. Strong north to south longshore
  currents will also exist on Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

NCZ110-280100-
/O.EXP.KILM.BH.S.0041.000000T0000Z-251028T0000Z/
Coastal Brunswick-
800 PM EDT Mon Oct 27 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

9

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 26, 7:26 PM EDT, 37 minutes earlier.

Area forecast discussion, Oct 26, 7:26 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
726 PM EDT Sun Oct 26 2025

.SYNOPSIS...
Several days of clouds and elevated rain chances will begin
Monday as two low pressure systems impact the area. Dry high
pressure should return behind a cold front on Thursday.

&&

.NEAR TERM /THROUGH MONDAY/...
Surface wedge of high pressure centered well north of the area
remains in place and it will remain through the period. Above this
shallow airmass a southerly wind component is leading to moisture
having to overrun the surface parcel. This has led to widespread
cloud cover in the 4-5 kft range. Of lesser note there is also a
layer of saturation at about 15kft ahead of a poorly defined clump
of vorticity centers approaching from the west at 500mb. The
relatively dry layer of air between the two is forecast to saturate
this evening. While the moisture may acquire a deep layer the
forcing for ascent does not. And so while mainly trace amounts of
rain possible overnight non-measureable sprinkles and virga radar
returns seem more likely. POPs have been lowered using the latest
NBM run to only slight chance realm and mainly over southern and
interior zones. This should all change Monday, and rapidly at that.
In the low levels the isentropic lift will strengthen as low
pressure develops off the coast and in the mid levels both PVA and
height falls get underway ahead of the upper low now seen over
OK/AR.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
Key Messages/Highlights:
*Rain Chances: Moderate to High Mon night; Low to Moderate Tue/Tue
night
*Temps: Below normal highs; near normal lows
*Hazards: Very low risk for excessive rainfall Mon night
*Confidence: Moderate to High, except Low to Moderate regarding rain
amounts

Details: The area will remain situated between offshore low pressure
and inland high pressure which will keep a cool air mass in place.
Best rain chances/amounts should come Mon night as a shortwave moves
through with drier conditions Tue/Tue night. Still a bit of
uncertainty regarding rain amounts as much will likely depend on the
amount of instability that can develop which would lead to higher
rainfall rates. Most likely amounts thru the period though are
generally 0.5-1.5", although reasonable worst case amounts up to ~4"
are possible. Otherwise, breezy and cool conditions expected with
some gusts up to around 40 mph possible, mainly near the coast.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Key Messages/Highlights:
*Rain Chances: Low to Moderate into early Thu; Low Thu/Thu night;
None Fri thru Sat night; Low Sun
*Temps: Below normal highs thru the period; near to above normal
lows Wed night, then below normal lows Thu night thru Sat night
*Hazards: Frost possible inland Fri night
*Confidence: Moderate thru Thu; Moderate to High Thu night thru Sun

Details: The area looks to remain between inland surface high
pressure and offshore low pressure to start the period. A
strengthening upper low to the west will drive surface low
pressure development inland Wed/Wed night which should then
move off to the northeast Thu. Still some uncertainty in rain
amounts/timing through Thu before the upper low lifts off to the
north and drier air moves in on westerly winds later Thu and/or
Thu night. However, the risk for excessive rainfall seems almost
zero. Dry high pressure will then return late week with frost
possible inland Fri night as decent radiational cooling
conditions likely set up.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Earlier MVFR ceilings in portions of eastern South Carolina have
lifted back above 3000 feet and should remain there through the
night. A lower cloud deck between 4000-7000 feet AGL will
continue at times overnight with a higher overcast generally in
the 10k-15k range as moisture increases ahead of a complex low
pressure system expected to take shape. Light rain should begin
Monday mainly in the 16-20z timeframe. Low clouds in the
1500-3000 foot AGL range should develop after a couple hours of
rain saturates the lower portions of the atmosphere, and models
are rather insistent ceilings may begin to dip below 1000 feet
bringing at least a moderate potential for IFR conditions to
most local airports before 00z Tuesday. Breezy northeast winds
may gust over 20 knots at times during the day Monday.

Extended Outlook...Low MVFR to IFR ceilings along with patches
of rain are expected Monday night through Tuesday night in the
humid northerly winds behind departing low pressure. A second
area of low pressure is expected to develop north and west of
our portion of the Carolinas Wednesday into Thursday,
potentially maintaining MVFR ceilings through Thursday morning
until a cold front pushes eastward and off the coast. Behind the
front, VFR conditions should develop and last through Friday.

&&

.MARINE...
Through Monday... High pressure wedge remains to our north through
the period. This will maintain a moderate pressure gradient and NE
winds over the waters through the near term. As pressures fall well
offshore late tonight into Monday winds may increase incrementally
but it looks the simple persistence of the fetch allows seas to
build to 6 ft from S to N. The SCA has not been changed. Confidence
is a bit lower regarding eventual gales. Should they arrive they may
only be occasional gusts and now appear slated to arrive after the
near term.

Monday Night through Friday...Moderate confidence through the
period. The local SE NC & NE SC coastal waters out 20 NM will
remain between inland high pressure and offshore low pressure
through Wed which will keep elevated northerly winds in place.
There is some uncertainty regarding the track/strength of the low
though but at the very least Small Craft Advisory conditions are
expected with a Gale Warning possible Mon night thru Tue night.
Winds should shift more southerly Wed night into Thu ahead of an
inland low pressure and then more westerly Thu night/Fri as a
cold front moves through with SCA conditions still lingering
into Fri, especially north of Cape Fear.

&&

.TIDES/COASTAL FLOODING...
Coastal Flooding: Minor coastal flooding is possible mid week,
mainly north of Cape Fear, including the lower Cape Fear River
around Wilmington southward. The highest water levels are likely
during the Wed afternoon high tide.

Other - Rip Currents: Moderate rip current risk with a strong
north to south longshore current expected today along east-
facing beaches. Increasing winds and seas, mostly due to coastal
low forming offshore, will lead to a high risk of rip currents
Monday and Tuesday for east-facing beaches. High rip risk may
linger for beaches north of Cape Fear through Thursday, with
potential for high rip risk along Brunswick county beaches
Thursday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
MARINE...Small Craft Advisory from 2 AM to 8 PM EDT Monday for AMZ250-
     252.
     Gale Watch from Monday evening through Tuesday afternoon for
     AMZ250-252-254-256.
     Small Craft Advisory until 8 PM EDT Monday for AMZ254-256.

&&

SYNOPSIS...ILM
NEAR TERM...MBB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...TRA
MARINE...RJB/MBB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 26, 2:34 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
234 PM EDT Sun Oct 26 2025

NCZ106-108-SCZ054-056-271845-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
234 PM EDT Sun Oct 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High Surf Advisory possible Monday night through Wednesday night.

Elevated rip current risk likely through the week.

Strong longshore currents likely through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-271845-
Coastal Brunswick-
234 PM EDT Sun Oct 26 2025

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated rip current and strong longshore current risk likely
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ256-271845-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
234 PM EDT Sun Oct 26 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-271845-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
234 PM EDT Sun Oct 26 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-271845-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
234 PM EDT Sun Oct 26 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
271845-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
234 PM EDT Sun Oct 26 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:03 PM EDTRip Current StatementILMNew Hanover, Pender24 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.